Alert archive / Virginia / Wind Advisories in 2011
Wind Advisory 12, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Nov 23, 2011, 3:12 AM EST for Allegany County, Frederick County, Washington County, Maryland; 17 counties in Virginia; 8 counties in West Virginia. It took effect at Nov 23, 2011, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 3:12 AM EST (08:12 UTC)
- In effect from
- Nov 23, 2011, 7:00 AM EST
- Expired
- Nov 23, 2011, 7:25 PM EST
- In force
- 12 hr
- Issued by
- NWS Baltimore/Washington
All 28 counties
Allegany County, MD, Frederick County, MD, Washington County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS71 KLWX 230812 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 312 AM EST WED NOV 23 2011 MDZ003-501-502-VAZ025>031-036>040-501-503-504-WVZ050>053-055- 501>506-231615- /O.NEW.KLWX.WI.Y.0012.111123T1200Z-111124T0300Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-NORTHERN FAUQUIER- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...WASHINGTON...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 312 AM EST WED NOV 23 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING FOR ELEVATIONS ABOVE 1000 FEET. THE STRONGEST WINDS WILL BE DURING THE LATE MORNING AND AFTERNOON HOURS. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BECOME NORTHWEST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
347 WWUS71 KLWX 231611 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1111 AM EST WED NOV 23 2011 MDZ004-VAZ042-240015- /O.EXA.KLWX.WI.Y.0012.000000T0000Z-111124T0300Z/ FREDERICK MD-LOUDOUN- INCLUDING THE CITIES OF...FREDERICK...LEESBURG 1111 AM EST WED NOV 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 50 TO 55 MPH AT ELEVATIONS ABOVE 1000 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ003-501-502-VAZ025>031-036>040-501-503-504-WVZ050>053-055- 501>506-240015- /O.CON.KLWX.WI.Y.0012.000000T0000Z-111124T0300Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-NORTHERN FAUQUIER- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...WASHINGTON...WARRENTON...HIGHTOWN...MONTEREY... MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 1111 AM EST WED NOV 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRAMAR
285 WWUS71 KLWX 232225 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 525 PM EST WED NOV 23 2011 MDZ003-004-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-240300- /O.CON.KLWX.WI.Y.0012.000000T0000Z-111124T0300Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 525 PM EST WED NOV 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH...ESPECIALLY AT ELEVATIONS ABOVE 1000 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
484 WWUS71 KLWX 240025 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 725 PM EST WED NOV 23 2011 MDZ003-004-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-240130- /O.CAN.KLWX.WI.Y.0012.000000T0000Z-111124T0300Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 725 PM EST WED NOV 23 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. WHILE GUSTS HAVE DECREASED COMPARED TO EARLIER...NORTHWEST WINDS OF 15 TO 20 MPH MAY STILL GUST TO 35 MPH THROUGH MID EVENING ESPECIALLY OVER THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:57 AM EST, 15 minutes earlier.
Area forecast discussion, Nov 23, 2:57 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 AM EST WED NOV 23 2011
.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA WILL MOVE THROUGH THE MID
ATLANTIC STATES THIS MORNING. HIGH PRESSURE WILL BUILD INTO THE
REGION THANKSGIVING DAY AND WILL REMAIN OVER THE AREA THROUGH
SATURDAY. LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE MIDWEST
LATE IN THE WEEKEND BEFORE IMPACTING THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /TODAY/...
LOW PRESSURE IS MOVING THROUGH PENNSYLVANIA EARLY THIS MORNING AND
THE WARM FRONT ASSOCIATED WITH THIS SYSTEM IS TRACKING THROUGH
NORTHERN VIRGINIA AND NORTHERN MARYLAND. THE COLD FRONT ASSOCIATED
WITH THIS SYSTEM IS MOVING TOWARD THROUGH WEST VIRGINIA TOWARD THE
ALLEGHENY AND POTOMAC HIGHLANDS.
PLENTY OF MOISTURE HAS MOVED INTO THE REGION AHEAD OF THE COLD FRONT
EARLY THIS MORNING. A BAND OF RAIN AND ISOLATED THUNDERSTORMS WELL
AHEAD OF THE COLD FRONT WILL MOVE THROUGH THE WASHINGTON AND
BALTIMORE METROPOLITAN AREAS EARLY THIS MORNING. RAINFALL AMOUNTS
AROUND ONE HALF TO ONE INCH ARE EXPECTED UNDERNEATH THIS BAND BEFORE
IT MOVES OFF TO THE EAST. THE HEAVIER RAIN SHOULD MOVE OFF TO THE
EAST BY 6 AM.
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PASS THROUGH THE
REGION DURING THE MID TO LATE MORNING. A STRONG PRESSURE SURGE WILL
BRING GUSTY WINDS BEHIND THE COLD FRONT...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS.
SCATTERED SHOWERS ARE EXPECTED THIS AFTERNOON AS THE MID-LEVEL
TROUGH AXIS SWINGS THROUGH BEHIND THE COLD FRONT. MAX TEMPS WILL BE
IN THE 50S AND 60S ACROSS MOST LOCATIONS...BUT TEMPERATURES WILL
FALL LATER THIS AFTERNOON BEHIND THE COLD FRONT.
&&
.SHORT TERM /TONIGHT/...
THE MID-LEVEL TROUGH AXIS WILL MOVE OFF TO THE EAST THIS EVENING.
HIGH PRESSURE WILL BUILD OVERHEAD BEHIND THIS SYSTEM LATER TONIGHT.
WINDS WILL DIMINISH AS HIGH PRESSURE BUILDS OVERHEAD. ANY EVENING
SHOWERS ASSOCIATED WITH THE TROUGH AXIS WILL MOVE OFF TO THE EAST
THIS EVENING. CHILLIER CONDITIONS ARE EXPECTED WITH MIN TEMPS
RANGING FROM THE 20S IN THE POTOMAC HIGHLANDS TO THE UPPER 30S IN
DOWNTOWN WASHINGTON/BALTIMORE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIPRES OVR THE ERN SEABOARD THU THRU SAT. XCLNT HOLIDAY WX ON TAP. THIS
WILL MOVE OFF THE COAST SAT NGT AND SUN AS A POTENT SHORTWAVE
TROUGH PROGRESSES FROM THE GREAT PLAINS TO THE MS VLY.
STRENGTHENING SLY FLOW AHEAD OF THE TROUGH WILL DRAW MILD AND
EVENTUALLY MOIST AIR UP THE E CST. HIGH TEMPS SAT WILL LIKELY
REACH THE MID 60S IN MOST PLACES. MID AND HIGH CLOUDS BEGIN TO
MOVE INTO THE AREA SAT NGT AND SUN.
THE UPPER TROUGH IS FORECASTED TO SHARPEN THIS WEEKEND...POSSIBLY
BECOMING A CLOSED LOW IN THE VICINITY OF SRN APPALACHIANS SUN INTO
MON. ECMWF/GFS BOTH AGREE THAT A CUT OFF LOW WL DVLP OVER THE GULF
STATES DURG THE 1ST HALF OF NEXT WK..ALTHO THERE ARE DIFFERENCES
IN THE TIMING ON WHEN IT WL IMPACT THE MID ATLC. FOR NOW HV
ADDED/INCRSD POPS AND SKY CVR FOR NEXT TUE/TUE NGT.
NO PARTICULARLY COLD AIR IN THE AREA DURG THE NEXT WK.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A BAND OF LOCALLY HEAVY SHOWERS WILL PASS THROUGH THE TERMINALS
BEFORE 12Z. CIGS/VSBYS WILL IMPROVE BEHIND THIS SYSTEM. A COLD FRONT
WILL PASS THROUGH THE TERMINALS THIS MORNING. GUSTY NORTHWEST WINDS
ARE EXPECTED BEHIND THE FRONT THIS AFTERNOON INTO THIS EVENING. WIND
GUSTS AROUND 30 TO 35 KNOTS ARE EXPECTED. WINDS WILL DIMINISH
TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD.
HIPRES BUILDS IN BEHIND THE COLD FRONT WED NGT. BREEZY NWLY WINDS
GUSTING 25-35 KT ERY WED EVE WILL GRADUALLY SUBSIDE LATER THAT
NGT AS THE CENTER OF HIPRES ADVANCES TOWARD THE AREA. VFR
CONDITIONS AND LGT WINDS THU THRU THE WEEKEND.
&&
.MARINE...
A COLD FRONT WILL PASS THROUGH THE WATERS LATE THIS MORNING.
SOUTH-SOUTHWEST WINDS WILL GUST AROUND 20 TO 25 KNOTS AHEAD OF THE
FRONT. A WIND SHIFT TO THE WEST IS EXPECTED EARLY THIS AFTERNOON
THEN WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON. GUSTY
WINDS ARE EXPECTED DURING THIS TIME. A GALE WARNING IS IN EFFECT FOR
MIDDLE PORTIONS OF THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER
TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REST OF THE
WATERS DURING THIS TIME. WIND GUSTS AROUND 30 TO 35 KNOTS ARE
EXPECTED LATER THIS AFTERNOON INTO TONIGHT.
SCA-LVL GUSTS WILL LIKELY CONTINUE INTO THU FOR SRN PORTIONS OF THE
MD CHSPK BAY. HIPRES SETTLES OVER THE WATERS THU NGT THRU SAT. NO
HAZARDS ARE EXPECTED DURING THIS TIME.
&&
.TIDES/COASTAL FLOODING...
A SOUTHERLY FLOW HAS CAUSED TIDAL ANOMALIES TO INCREASE.
HOWEVER...THE HIGH TIDE CYCLE EARLY THIS MORNING IS THE LOWER OF THE
TWO HIGH TIDES. THEREFORE...WATER LEVELS ARE EXPECTED TO REMAIN JUST
BELOW THRESHOLDS FOR MINOR COASTAL FLOODING. THE FLOW WILL TURN TO
THE WEST LATER THIS MORNING BEHIND A COLD FRONT. TIDAL ANOMALIES
SHOULD DECREASE BEFORE THE HIGH TIDE CYCLE THIS AFTERNOON.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ531>534-537-539>541-543.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
THURSDAY FOR ANZ531>533-537-539>541.
GALE WARNING FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT
FOR ANZ531>533-537-539>541.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ530-535-
536-538-542.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ534-543.
&&
PRODUCTS...BJL/WOODY!Hazardous weather outlook, Nov 23, 1:09 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 109 AM EST WED NOV 23 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 109 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE TIDAL POTOMAC AND MARYLAND PORTION OF THE CHESAPEAKE BAY. RAINFALL OVERNIGHT MAY LEAD TO LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE NEAR THE MASON-DIXON LINE. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO FORM BETWEEN 2 AM AND 5 AM. THESE COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TODAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. A GALE WARNING IS IN EFFECT TONIGHT FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RAINFALL REPORTS WOULD BE APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-241000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 109 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT RAINFALL OVERNIGHT MAY LEAD TO LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IN NORTHERN MARYLAND...EXTREME NORTHERN VIRGINIA AND EASTERN WEST VIRGINIA. A WIND ADVISORY MAY BE REQUIRED TODAY AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. REPORTS OF HEAVY RAINFALL AND STRONG WINDS WOULD BE APPRECIATED.
In the hours before
Special weather statement, Nov 22, 9:36 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 936 PM EST TUE NOV 22 2011 DCZ001-MDZ004>007-009>011-013-014-VAZ036>040-042-050>056-501-502- 230800- DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- NORTHERN FAUQUIER-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...WARRENTON 936 PM EST TUE NOV 22 2011 ...PATCHY DENSE FOG TONIGHT ACROSS MUCH OF NORTHERN VIRGINIA AND MARYLAND EAST OF THE BLUE RIDGE... WIDESPREAD FOG AND PATCHY DENSE FOG WILL CONTINUE TO IMPACT PORTIONS OF NORTHERN VIRGINIA...NORTHERN AND CENTRAL MARYLAND INCLUDING THE SUBURBS OF WASHINGTON DC AND BALTIMORE. VISIBILITIES WILL BE UNDER ONE MILE AND LOCALLY REDUCED AROUND ONE QUARTER MILE AT TIMES. THE FOG MAY CONTINUE THROUGH THE NIGHT. WHEN DRIVING TONIGHT...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITIES IN VALLEYS AND OTHER FOG PRONE AREAS. SBK
Special weather statement, Nov 23, 3:01 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
301 AM EST WED NOV 23 2011
MDZ006-007-010-011-014-230900-
HARFORD MD-SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
ANNE ARUNDEL MD-HOWARD MD-
301 AM EST WED NOV 23 2011
...HEAVY SHOWERS TO AFFECT HARFORD...SOUTHERN BALTIMORE...NORTHERN
BALTIMORE...ANNE ARUNDEL AND HOWARD COUNTIES...
AT 300 AM EST...DOPPLER RADAR INDICATED HEAVY SHOWERS ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF BUTLER TO 11 MILES SOUTH OF
SIMPSONVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE HEREFORD...STEVENSON...SPARKS...
RIDERWOOD...BALTIMORE...UNION SQUARE...RUXTON...ROLAND PARK...
JARRETTSVILLE AND WOODRING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONAL RAINFALL
AMOUNTS AROUND ONE HALF TO ONE INCH ARE EXPECTED.
&&
LAT...LON 3935 7624 3929 7628 3930 7630 3938 7633
3931 7632 3929 7638 3923 7638 3919 7644
3922 7652 3918 7652 3914 7642 3909 7642
3917 7691 3949 7687 3972 7679 3972 7623
3958 7609 3953 7608 3949 7610 3945 7605
TIME...MOT...LOC 0800Z 271DEG 51KT 3958 7673 3904 7691
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 12:41 AM EST | Areal Flood Warning | LWX | Carroll, Frederick | 3 hr |
| Nov 23, 2:44 AM EST | River Flood Warning | LWX | Washington | 19 hr |
| Nov 23, 2:44 AM EST | River Flood Warning | LWX | Frederick | 35 hr |
| Nov 23, 3:01 AM EST | Special Weather Statement | LWX | Baltimore, Harford, City of Baltimore | 59 min |
| Nov 23, 3:36 AM EST | Areal Flood Warning | LWX | Carroll | 6 hr |
| Nov 23, 5:47 AM EST | Areal Flood Warning | LWX | Frederick | 3 hr |
| Nov 23, 12:23 PM EST | Coastal Flood Advisory | LWX | Anne Arundel | 5 hr |
| Nov 23, 1:39 AM EST | Special Marine Warning | LWX | 96 min | |
| Nov 23, 9:58 AM EST | Special Marine Warning | LWX | 92 min | |
| Nov 23, 9:59 AM EST | Special Marine Warning | LWX | 91 min | |
| Nov 23, 11:57 AM EST | Small Craft Advisory | LWX | 22 hr |
Nearby
Wind Advisories in Virginia, 2011Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.